WARNING: Common blood pressure drug can cause cancer!
Time to check the medicine chest, my friend.
New research exposes an ugly new risk linked to a popular diuretic.
That "safe" old blood pressure med your doc has you on -- the supposedly time-tested hydrochlorothiazide used by 10 million Americans -- isn't so safe after all.
And if you take this medication yourself, you could end up battling a form of skin cancer that can leave you scarred and disfigured for life!
It's not a small bump in risk.
Folks who take hydrochlorothiazide are SEVEN TIMES more likely to battle squamous cell carcinoma, the most common form of skin cancer.
The drug seems to somehow make the skin more sensitive and more easily damaged, especially when exposed to the UV rays of the sun.
You can't SEE the damage... and you won't "feel" more sensitive. You might not even burn more easily.
But the damage is there -- as if the drug is making your skin age more rapidly, especially when you're out in the sun.
Ready for the most stunning part of this?
The damage is so severe... and the risk so big... that researchers believe 10 percent of all skin cancer cases examined in the study were CAUSED by the drug!
With 5.4 million cases of this disease diagnosed in the United States every year, that could mean 540,000 cases are caused by this diuretic annually.
That adds up to one case of skin cancer every single minute of every single day caused by the use of hydrochlorothiazide.
The good news is that squamous cell carcinoma isn't deadly, and it rarely turns into anything deadly. It's generally treated quickly and easily, often in a simple outpatient procedure.
But it's no picnic either.
The treatment itself can be painful, especially the healing process, and it can leave you scarred -- often in visible places such as your face and neck.
You don't want to risk that if you don't have to. And, in most cases, you really don't have to.
There are much easier and far safer ways to bring your blood pressure levels back down to size. For most folks, simply losing weight will cause the BP to drop.
Even dropping just 10 pounds can cause your levels to plunge far more effectively than most meds.
If you need a little more help, combine better eating and weight loss with natural therapies like magnesium and potassium, both from diet and through supplements, which can help bring BP down and boost your overall health at the same time.